Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 42, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 3, 2021, 1:15 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2021, 1:15 AM CDT (06:15 UTC)
- Expired
- May 3, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
452 WHUS74 KCRP 030615 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 115 AM CDT Mon May 3 2021 GMZ230-235-250-255-031000- /O.NEW.KCRP.SC.Y.0042.210503T0615Z-210503T1000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 115 AM CDT Mon May 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... * WHAT...South winds around 20 knots with gusts up to 25 knots. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas, Bays and Waterways from Port Aransas to Port O'Connor, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Until 5 AM CDT early this morning. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JCP
1 follow-up statement
744 WHUS74 KCRP 030910 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 410 AM CDT Mon May 3 2021 GMZ270-275-031400- /O.EXB.KCRP.SC.Y.0042.000000T0000Z-210503T1400Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 410 AM CDT Mon May 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...South winds around 20 knots with gusts up to 25 knots. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-250-255-031400- /O.EXT.KCRP.SC.Y.0042.000000T0000Z-210503T1400Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 410 AM CDT Mon May 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...South winds around 20 knots with gusts up to 25 knots. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas, Bays and Waterways from Port Aransas to Port O'Connor, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 3, 12:49 AM CDT, 26 minutes earlier.
Area forecast discussion, May 3, 12:49 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1249 AM CDT Mon May 3 2021 .AVIATION... IFR conditions are expected across the eastern sites with conditions gradually improving beginning around 15z with VFR conditions likely by 18z. Fog doesn't appear likely due to stronger than desired wind speeds, however, included tempos for the possibility of fog in the event that winds subside enough to allow fog to develop. Despite high uncertainty, included LLWS for COT from 08-12z as some models are showing the possibility of LLWS developing across that terminal. A dryline out west will aid in turning winds out of the NW for COT-LRD around 17Z. && .PREV DISCUSSION... /Issued 702 PM CDT Sun May 2 2021/ AVIATION... /00Z TAFs/ VFR through the evening. Expect to see low clouds to develop overnight, with MVFR/IFR potential for CRP-ALI-VCT between 06Z-13Z. Winds should remain elevated through the night, but there may be periods of MVFR VSBYs just before daybreak. VFR is expected to develop quickly around 14Z/15Z, although VCT see improvements closer to 18Z. Gusty SE winds this evening becoming S 5-10 KTs overnight, strengthening to around 15 KTs after 14Z. A dryline out west will aid in turning winds out of the NW for COT- LRD around 17Z. PREV DISCUSSION... /Issued 346 PM CDT Sun May 2 2021/ SHORT TERM (Tonight through Monday Night)... GOES satellite imagery continues to show mostly clear skies over South Texas this afternoon. Clouds are expected to increase along the Coastal Bend and Victoria Crossroads tonight due to warm air advection in the H85 level, H5 energy, and southwesterly winds drawing in moisture. A surface low will move into South Texas Monday with onshore flow continuing to aid in cloud development along the aforementioned areas. A dryline will push into the western counties, keeping skies relatively clear and temperatures hot. Highs are expected to be in or near the triple digits for areas in and west of the coastal Plains. Cloud cover along the Coastal Bend will keep temperatures slightly cooler with highs expected to be in the mid to upper 80s. Skies will briefly clear Monday night, except in the Victoria Crossroads and Coastal Bend where an approaching cold front and onshore flow will keep clouds around. LONG TERM (Tuesday through Sunday)... A mid to upper level trough moving across the Central Great Plains will push a cold front through South Texas Tuesday afternoon/evening. Isolated to scattered showers will be possible across the Victoria Crossroads and Coastal Plains. There is also a slight chance of thunderstorms with moderate instability and sufficient moisture in place. Precipitation chances will end overnight Tuesday as dry air filters in the wake of the cold front. Northeast flow will continue through late this week as ridging builds over the area. Light to moderate winds will shift to the east and southeast by Friday and continue through Saturday as the ridge slides east. A weak mid-level trough will approach the area Friday night and Saturday, leading to the development of some clouds and increasing onshore flow to moderate to strong levels. Temperatures will cool down slightly behind the front, with highs in the mid 80s to near 90 degrees. Temperatures will gradually warm through the long term, reaching the mid to upper 90s across the west by Friday. MARINE... Southerly winds will become moderate tonight as an upper level disturbance makes its way east into the state. Weak to moderate southeasterly winds will prevail Monday into Monday night ahead of an approaching cold front. Light to moderate onshore flow will shift to the northeast Tuesday afternoon/evening behind a cold front. Isolated to scattered showers and thunderstorms will be possible with the passage of the cold front. Small Craft Exercise Caution conditions with occasional Small Craft Advisory conditions are likely Tuesday through Wednesday night before winds shift to the east and become light. Winds will then turn to the southeast late Friday and increase to light to moderate. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 89 74 84 66 84 / 0 10 30 0 0 Victoria 86 71 81 61 81 / 10 20 50 0 0 Laredo 104 73 89 65 91 / 0 10 10 0 0 Alice 99 72 86 64 86 / 0 10 20 0 0 Rockport 85 74 86 66 84 / 0 10 30 10 0 Cotulla 101 72 88 64 90 / 10 20 10 0 0 Kingsville 95 73 86 65 84 / 0 0 30 0 0 Navy Corpus 82 75 83 67 82 / 0 10 30 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JCP/84...AVIATION
Hazardous weather outlook, May 2, 5:05 AM CDT, 20 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 505 AM CDT Sun May 2 2021 TXZ229>234-239>247-342>347-442-443-447-031015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 505 AM CDT Sun May 2 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Dense Fog Advisory for the Coastal Plains until 8 AM CDT. Coastal Flood Advisory for the Middle Texas Coast from 8 AM to 8 PM CDT. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-031015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 505 AM CDT Sun May 2 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/84
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:11 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 17 hr |
| May 3, 9:13 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 3 days |
| May 3, 2:56 PM CDT | Small Craft Advisory | CRP | 13 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.